MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55239
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The zenith flex with spiral-z technology aaa endovascular graft iliac leg was opened to prepare for a procedure.While flushing the device on the back table, it was noticed that all of the saline solution was coming out of the area where the sheath attaches to the valve on the delivery system.This device was never used in the procedure and was not placed in patient.A new zenith flex with spiral-z technology aaa endovascular graft iliac leg was opened and used in the procedure and case was completed without incident and patient received excellent result.There was no patient contact with the device as this occurred during device preparation.There were no adverse effects to the patient due to this occurrence.As reported, the patient received excellent result.
 
Additional Manufacturer Narrative
Investigation/evaluation: visual inspection and functional testing were performed on the returned device.A review of documentation included a review of the device history record, the instructions for use, and quality control data.The complaint device was returned for evaluation with the stent graft still sheathed and the valve in closed position.A device failure analysis was performed and revealed that after water was injected into the captor valve side-port fluid flowed from where the flexor sheath attached to the captor valve hub.The device history records were reviewed for (b)(4) (finished assembly), (b)(4) (sheath), and (b)(4) (captor valve assembly) and noted there were no non-conformances related to the reported issue.Each zenith device is shipped with instructions for use (ifu) listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.Per the ifu, inspect the device and packaging to verify that no damage has occurred as a result of shipping.If damage has occurred, do not use the product and return to cook.Per the ifu, sec.11.1: elevate distal tip of system and flush through the stopcock on the hemostatic valve until fluid emerges from the flushing groove near the tip of the introducer sheath.Note: when flushing the system, elevate the distal end of system to facilitate removal of air.A definitive cause for the valve leakage during preparation could not be determined.Possible causes for hemostatic valve leakage could be due to any tear in the disk, insufficient silicone oil usage or iris valve damage, which could be due to a manufacturing error or a procedural error in turning the lock too many times.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.Appropriate personnel have been notified of this event.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7141653
Report Number1820334-2017-04292
Device Sequence Number19057809
Product Code MIH
UDI-Device Identifier10827002552392
UDI-Public(01)10827002552392(17)201024(10)8272433
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55239
Device Catalogue NumberZSLE-16-90-ZT
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/08/2017
Supplement Date Received by Manufacturer03/08/2018
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1